MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326310
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2018-00833, 3012307300-2018-00879, 3012307300-2018-00880, 3012307300-2018-00881, 3012307300-2018-00882, 3012307300-2018-00883.
 
Event or Problem Description
It was reported that the smiths medical device "blood return big veins" and the device was hard to slide.It was indicated that a nurse blew a vein.No other information was provided.
 
Additional Manufacturer Narrative
One used deployment chassis and beveled catheter assembly was returned for investigation.Examination of the returned device via microscopy did not reveal any evidence of unusual leakage.The deployment chassis was very clean.The nose area was also very clean, the flash chamber showed little evidence of blood, however blood was present.The beveled catheter assembly was intact with the seal deployed over the actuator as if it had been connected to an iv set, however there is no evidence of an iv set attachment in the description or the returned device.The seal itself was extracted and examined for seal slit.The seal appeared to be slit off center, and did exhibit a significant tear on one of the three legs.This could have potentially leaked prior to seal deployment however since the seal was deployed as returned, the condition of the seal prior to deployment is indeterminate.The complaint could not be confirmed.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7381758
Report Number3012307300-2018-00880
Device Sequence Number19267724
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public15019517078404
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/28/2019
Device Catalogue Number326310
Device Lot Number3471685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1